Robust Confidence Interval for the Variance

2366's picture
Journal Title, Volume, Page: 
Journal of Statistical Computation and Simulation Volume 62, Issue 3
Year of Publication: 
1999
Authors: 
Abdelrahim M. Barham
Department of Mathematics , Southern Illinois University , Carbondale, IL, 62901-4408
Current Affiliation: 
Department of Statistics, Faculty of Science, An-Najah National University, Nablus, Palestine
S. Jeyaratnam
Department of Mathematics , Southern Illinois University , Carbondale, IL, 62901-4408
Preferred Abstract (Original): 

In this paper six confidence intervals for the variance of a distribution are proposed. Extensive simulation study is performed to evaluate the performance of the intervals. A confidence interval based on an L-estimate of scale is found to be robust; in otherwords, regardless of the sample size and the distribution considered in the study, its actual probability of coverage is quite close to the specified confidence coefficient 1 — α.